Seeing double?uble?: In ICU and for a while after I... - ICUsteps

ICUsteps

5,749 members1,943 posts

Seeing double?uble?

Kit10 profile image
Kit10

In ICU and for a while after I had double vision. It faded and is OK now. Is that a common side effect of sedation? If not, any suggestions what might have caused it?

I didn’t get a chance to talk to a doctor about it because it was so hard to speak that it was never a top priority, so probably no-one ever knew.

5 Replies
Rhyl1 profile image
Rhyl1Administrator

Double vision has many causes but the ones relevant to ICU patients are things like dry eyes and muscle weakness causing the eyes to look in slightly different directions. Sedation can cause blurred vision.

My eyesight was definitely weaker after ICU - blurred more than double vision 😊

I don't know how common this is , but I had double vision after 9 days in ICU. I started after I was moved to HDU and lasted for about 10 days. I woke up on the general ward one morning and It had just gone. That was 5 years ago and I haven't had any issues since. It took a while for my vision to settle down after I was discharged, and eventually rather bizarrely if anything my long vision improved.

Hi Kit 10, This happened to me as well when I first came out of sedation,most peculiar experience. It was thankfully short-lived though and never came back...My eyesight is still fine now 8 years on .

I suspect that it is something to do with meds.6 Months on and every few days I still get spells of dizziness approaching double vision but I am still on 8 meds daily

You may also like...